MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X16; PPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X16; PPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 1020-35-116S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: additional device product code: nkg.Photo investigation: the photo was returned to depuy synthes for evaluation.Visual analysis of the photo revealed that the head of the 4.0 ply scrw 3.5x16, p/n: 102035116s, broke off.The investigation can not confirm that the broken fragments remain inside the body of the patient since no post-operative images were provided.No other problems identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 4.0 ply scrw 3.5x16, p/n: 102035116s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in 2022, the surgeon was in the process of placing his lateral mass screws for an occiput to c5 instrumented fusion.For his lateral mass screws, he used a midas drill to start his screw holes.He did this at c3, c4 and c5.Following this, he used fixed drill guides starting at 14 mm in length.He drilled at 14 mm depth, ball tipped, 16 mm depth, ball tipped, and then lastly, drilled at 18 mm depth.After ball tipping at 18 mm depth, he chose to place 3.5 x 16 mm symphony screws.While placing his left c5 lateral mass screw, the surgeon needed 1/2-1 more full revolution of the screw before he was happy with the placement.He had disengaged the symphony screw driver retaining sleeve.While still having the symphony driver shaft engaged into the recess of the screw, he attempted that 1/2 - full turn.Unfortunately, in doing so, the screw head had sheered off from the shank of the screw.Multiple removal techniques were attempted, but unfortunately, the shank of the screw was flush with the bone interface and was left with the patient.The surgery was not completed successfully with a surgical delay of thirty (30) minutes.Patient left surgery with a shank of screw still left in bone and not fused to the planned level that was established pre-operatively.This report is for one (1) 4.0 ply scrw 3.5x16.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.0 PLY SCRW 3.5X16
Common Device Name
PPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key15261210
Report Number1526439-2022-01424
Device Sequence Number20510951
Product Code KWP
UDI-Device Identifier10705034524382
UDI-Public(01)10705034524382
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-35-116S
Device Catalogue Number102035116S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown